Hail, Cedar
- When
- April 5, 10:18 PM CST
- Where
- Cedar County, Hartington
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.617, -97.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 5, 1:30 PM CST, 8 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT TUE APR 5 2005 .DISCUSSION... SHORT TERM CONCERN WILL DEAL WITH MOVEMENT OF SOUTHERN PLAINS SYSTEM AS IT TRACKS EAST. SCATTERED CONVECTION DEVELOPING ACROSS SOUTHERN PARTS OF THE CWA THIS AFTERNOON WITH SURFACE TROF EXTENDING FROM NWRN CORNER OF THE CWA INTO SOUTH CENTRAL NEBRASKA. MODELS INDICATE WIDESPREAD QPF ALONG AND WEST OF THIS BOUNDRY TONIGHT WITH SECONDARY MAX DEVELOPING EAST OF THE LOW FROM MISSOURI TO ALONG NEBRASKA KANSAS BORDER. ALTHOUGH WINDS EXPECTED TO PICK UP BEHIND THE TROF TONIGHT INTO WEDNESDAY IT APPEARS THEY SHOULD REMAIN BELOW ADVISORY CRITERIA WITH 850 WINDS IN 30-40 KNOT RANGE INDICATED BY MODELS. CURRENT FORECAST HANDLES THINGS PRETTY WELL SO ONLY MINOR CHANGES THROUGH WEDNESDAY AT THIS TIME WITH POPS DIMINISHING ACROSS THE AREA WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. IN THE EXTENDED PERIOD...ALSO ONLY MINOR CHANGES TO FORECAST AS MODELS CONSISTENT IN HAVING NEXT TROF MOVE INTO THE AREA THIS WEEKEND AND LINGER INTO EARLY PART OF NEXT WEEK FOR A PROLONGED PERIOD OF WET WEATHER. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT TUE APR 5 2005 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-061000- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 500 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL. HOWEVER...ISOLATED STORMS COULD PRODUCE DAMAGING WINDS. THE SEVERE WEATHER RISK THOUGH SHOULD DIMINISH BY LATE EVENING. A SLOW MOVING SURFACE LOW OVER OKLAHOMA...COMBINED WITH AN AREA OF LOW PRESSURE EXTENDING NORTH INTO THE CENTRAL PLAINS...WILL BE THE FOCUS FOR THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-061000- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 500 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS EVENING. A FEW STORMS MAY BE ACCOMPANIED BY SMALL HAIL...BUT NO ORGANIZED SEVERE WEATRHER IS ANTICIPATED. A SLOW MOVING SURFACE LOW OVER OKLAHOMA...COMBINED WITH AN AREA OF LOW PRESSURE EXTENDING NORTH INTO THE CENTRAL PLAINS...WILL BE THE FOCUS FOR THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING. DEE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
847 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL FAIRBURY 40.14N 97.18W
04/05/2005 0.25 INCH JEFFERSON NE EMERGENCY MNGR
&&
DEWALDThe Sioux Falls radar (KFSD), 116 km away, was scanning. The volume nearest the first event began at 04:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443678.